MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 4.0X30; POSTERIOR CERVICAL SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 4.0X30; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 1020-40-130
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional procode: kwp.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, there was a broken t1 screw in a patient.The original c3-t1 posterior cervical fusion surgery was performed on an unknown date.The symphony 4.0x30 mm screw broke in right t1 about midway through the shaft.Revision surgery was required to remove screw.The surgeon removed partial screw and extended fusion to t3.The procedure outcome is unknown.There was patient consequence.Concomitant device reported: unknown rods (part# unknown, lot# unknown, quantity unknown ), unknown set screw (part# unknown, lot# unknown, quantity unknown).This complaint involves one (1) device.This report is for one (1) 4.0 ply scrw 4.0x30.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image(s) provided in the attachment(s) ¿4.0x30 symphony screw (2).Heic¿ and ¿4.0x30 symphony broken screw.Heic¿.The image(s) was reviewed, and the complaint condition could be confirmed as threaded shaft of the screw was broken into 2+ pieces.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A manufacturing record evaluation could not be performed as the lot number could not be determined from the image provided.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 PLY SCRW 4.0X30
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10289011
Report Number1526439-2020-01348
Device Sequence Number3451307
Product Code NKG
UDI-Device Identifier10705034512327
UDI-Public(01)10705034512327
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1020-40-130
Device Catalogue Number102040130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2020
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date08/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS; UNKNOWN LOCKING/SET SCREWS; UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;